Drought, Andrews
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Andrews forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.305, -102.638 (the zone’s center; the record gives no point)
Drought conditions continued across west Texas during the month of August. Despite record amounts of rainfall throughout the month, drought conditions existed across much of west Texas throughout the end of the month.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Drought conditions continued across west Texas during the month of August. Despite record amounts of rainfall throughout the month, drought conditions existed across much of west Texas throughout the end of the month. These drought conditions prolonged the already long fire season that began in April of 2005, according to Texas Forest Service officials. The U.S. Drought Monitor officially indicated D2 (severe) drought conditions over all of west Texas except portions of western Culberson county. D3 (extreme) drought conditions existed across the central and eastern portions of the Permian Basin, lower Trans-Pecos, Davis Mountains, lower Presidio Valley, the Stockton Plateau, and the Marfa Plateau. By the end of August, the U.S. Drought Monitor had decreased the area of D2 (severe) drought conditions to just the western Low Rolling Plains, western Permian Basin, lower Trans-Pecos, Big Bend, and Stockton Plateau. D3 (extreme) drought conditions existed only across the extreme lower Trans-Pecos, central Permian Basin, and the southern Big Bend region. Additional agricultural losses beyond those experienced and reported in July's storm data report were not reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 31, 1:31 PM CST, 10 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT MON JUL 31 2006 .SHORT TERM... UPPER LEVEL LOW CONTINUES TO REMAIN NEARLY STATIONARY OVER CENTRAL NEW MEXICO. ABUNDANT MID LEVEL MOISTURE IS ASSOCIATED WITH THIS LOW AND PRECIPITATION IS MOVING NORTH OVER EXTREME WESTERN EDDY COUNTY THIS AFTERNOON. THE PRECIPITATION IS EXPECTED TO CONTINUE OVER THAT AREA AND REDEVELOP OVER THE WESTERN CWA LATER THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE HIGHEST POPS WILL BE OVER THE WESTERN AND NORTHWESTERN AREAS TONIGHT WHERE 30 TO 40 PERCENT COVERAGE WILL BE FORECAST. THE POPS WILL TAPER OFF TO THE EAST WITH ISOLATED COVERAGE FORECAST FOR THE PERMIAN BASIN. WITH PRECIPITABLE WATER VALUES IN THE 1.25 TO 1.50 RANGE...HEAVY RAINFALL WILL BE POSSIBLE OVER THE WESTERN CWA. WILL MENTION THE POSSIBILITY OF LOCALIZED FLOODING IN THE HWO. TEMPERATURES WILL BE MILD TONIGHT WITH READINGS MAINLY IN THE 70S. LOWS IN THE 60S CAN BE EXPECTED OVER THE EXTREME NORTHERN AND WESTERN CWA AND THE MOUNTAINOUS REGIONS. MADE VERY FEW MINOR CHANGES TO THE EXISTING GRIDS. WENT WITH A BLEND OF GFS AND MAVMOS FOR WINDS AND DEW POINTS. .LONG TERM... UPPER LOW THAT HAS BROUGHT RAIN TO THE AREA LAST FEW DAYS WILL BECOME STRETCHED OUT EXTENDING ACROSS THE PANHANDLE DOWN INTO SOUTHERN NEW MEXICO. THIS LOW STILL SHOULD HELP PRODUCE SOME STORMS ACROSS THE WEST BUT AREA COVERAGE SHOULD BE LESS AS LOW WEAKENS. AN UPPER TROUGH WILL MOVE ACROSS CALIFORNIA INTO THE GREAT BASIN AND OVER THE ROCKIES BUT WILL HAVE LITTLE EFFECT ON THE SUB TROPICAL RIDGE ENTRENCHED OVER THE SOUTHERN U.S. AND STRETCHING ACROSS THE REGION. SO EXPECT LITTLE CHANGE IN THE DAILY PATTERN TIL THE RIDGE IS DISPLACED. ETA BRINGS A LOW OFF THE GULF AND AROUND THE EDGE OF THE RIDGE MOVING IT TOWARD THE AREA LATE IN THE WEEK. AVN ALSO HINTS AT THIS FEATURE BUT IS NOT AS STRONG WITH IT. IT DOES APPEAR A NUMBER OF SHORTWAVES WILL ROLL AROUND THE EDGE OF THE RIDGE WHICH LOOKS TO FAVOR STORMS ACROSS THE WESTERN CWA. MODEL SOUNDINGS INDICATE PRECIPITABLE WATER WILL REMAIN HIGH IN THE 1.2 TO 1.4 INCH RANGE SO HEAVY RAIN WILL BE POSSIBLE. CURRENT LOW POPS LOOK REASONABLE FOR NOW. MODELS TRY TO PUSH A COLD FRONT INTO NORTHERN CWA THURSDAY BUT IT IS QUICKLY PUSHED OUT FRIDAY. SOME PRECIP MAY DEVELOP ALONG THE FRONT WHICH WOULD HELP PUSH IT SOUTHWARD BUT CURRENTLY LOOKING LIKE FRONT WILL NOT PENETRATE TOO FAR INTO THE AREA. NORTHERN CWA MAY HAVE A BRIEF COOLING BUT FOR MOST OF THE AREA EXPECT NO CHANGE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 97 72 96 / 10 10 20 20 CARLSBAD NM 70 93 71 94 / 40 30 30 30 DRYDEN TX 73 97 73 98 / 10 10 20 20 FORT STOCKTON TX 73 96 71 97 / 20 10 20 20 GUADALUPE PASS TX 63 85 66 85 / 40 30 30 30 HOBBS NM 70 94 70 94 / 30 10 20 30 MARFA TX 62 86 62 86 / 30 20 20 20 MIDLAND INTL AIRPORT TX 73 95 72 96 / 10 10 20 20 ODESSA TX 74 95 74 96 / 20 10 20 20 WINK TX 75 99 74 100 / 30 10 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/72
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CDT MON JUL 31 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 206 PM CDT MON JUL 31 2006 /106 PM MDT MON JUL 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER SOUTHEAST NEW MEXICO AND THE WESTERN SECTIONS OF WEST AND SOUTHWEST TEXAS THIS AFTERNOON AND TONIGHT. THE GREATEST POSSIBILITY FOR PRECIPITATION WILL BE WEST OF A SEMINOLE...WINK...LAJITAS LINE. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...VERY HEAVY RAINFALL AND GUSTY WINDS WILL ACCOMPANY ANY STORM THAT DEVELOPS. MINOR FLOODING OF LOW LYING AND NORMALLY FLOOD PRONE AREAS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 749 PM CDT MON JUL 31 2006 TXZ068-010115- CRANE- 749 PM CDT MON JUL 31 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN CRANE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF TUBBS CORNER AT 749 PM CDT...MOVING NORTH AT 30 MPH. THIS STORM MAY PRODUCE SMALL HAIL...BRIEF HEAVY RAINFALL...GUSTY WINDS TO 45 MPH...AND FREQUENT LIGHTNING. THOSE TRAVELING ALONG FARM TO MARKET ROAD 1053 AND FARM TO MARKET ROAD 1233 SHOULD WATCH FOR POOLING WATER ON THOSE ROADS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The national radar mosaic for the moment the first event began.
26 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525674, 5525675, 5525676, 5525677, 5525678, 5525679, 5525680, 5525681, 5525682, 5525683, 5525684, 5525685, 5525686, 5525687, 5525688, 5525689, 5525690, 5525691, 5525692, 5525693, 5525694, 5525695, 5525696, 5525697, 5525698, 5525699.